Alert archive / California / Wind Advisories in 2025

Wind Advisory 8, NWS Las Vegas, NV

February 10, 2025San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 10, 2025, 2:17 AM PST for San Bernardino County, California. It took effect at Feb 11, 2025, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2025, 2:17 AM PST (10:17 UTC)
In effect from
Feb 11, 2025, 10:00 AM PST
Expired
Feb 11, 2025, 10:00 PM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3351 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS75 KVEF 101017
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
217 AM PST Mon Feb 10 2025

CAZ523-525-110000-
/O.NEW.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Morongo Valley, Twentynine Palms, Yucca
Valley, Fort Irwin, Barstow, and Daggett
217 AM PST Mon Feb 10 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
5 follow-up statements
444 
WWUS75 KVEF 102017
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1217 PM PST Mon Feb 10 2025

CAZ523-525-111100-
/O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Morongo Valley, Fort Irwin, Barstow,
Daggett, Twentynine Palms, and Yucca Valley
1217 PM PST Mon Feb 10 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 10 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
778 
WWUS75 KVEF 110957
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
157 AM PST Tue Feb 11 2025

CAZ523-525-111800-
/O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Daggett, Fort Irwin,
Morongo Valley, Twentynine Palms, and Barstow
157 AM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...From 10 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JCS
316 
WWUS75 KVEF 111719
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
919 AM PST Tue Feb 11 2025

CAZ523-525-120530-
/O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Barstow, Morongo Valley,
Daggett, Fort Irwin, and Twentynine Palms
919 AM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
054 
WWUS75 KVEF 111720
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
920 AM PST Tue Feb 11 2025

CAZ523-525-120600-
/O.CON.KVEF.WI.Y.0008.250211T1800Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Yucca Valley, Barstow, Morongo Valley,
Daggett, Fort Irwin, and Twentynine Palms
920 AM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Morongo Basin and Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for 
high-profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Planz
189 
WWUS75 KVEF 120542
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
942 PM PST Tue Feb 11 2025

CAZ523-525-120645-
/O.EXP.KVEF.WI.Y.0008.000000T0000Z-250212T0600Z/
Western Mojave Desert-Morongo Basin-
Including the cities of Morongo Valley, Twentynine Palms, Fort
Irwin, Barstow, Daggett, and Yucca Valley
942 PM PST Tue Feb 11 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have begun to decrease across the area and the Wind Advisory 
has been allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 8:30 PM PST, 5 hours 47 minutes earlier.

Area forecast discussion, Feb 9, 8:30 PM PST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
830 PM PST Sun Feb 9 2025

.SYNOPSIS...Fluctuating temperatures with periods of gusty
conditions through mid-week as several weak disturbances pass
through. Widespread precipitation chances return in the second
half of the week as a promising atmospheric river takes aim at the
region.

&&

.UPDATE...Southwesterly flow aloft continues to stream some high
clouds across areas mainly along and south of I-15 this evening.
These high clouds will hang around through the pre-dawn hours before
shifting eastward tomorrow morning. Otherwise, weakening surface
pressure gradients have allowed the winds along the Colorado River
Valley to ease and will remain fairly light through tomorrow.
Overall, forecast remains in good shape with no update necessary.

-Outler-

&&

.SHORT TERM...through Wednesday.

In the wake of a shortwave that passed to our north yesterday,
surface high pressure has built across the Great Basin. A pressure
gradient of ~10mb was noted between KELY and KEED, which is driving
the northerly breezes seen today. Strongest winds expected in the
Colorado River Valley between KIFP and KEED, with gusts up to 35 mph
possible. Elsewhere, winds remain lighter while temperatures top out
near seasonal norms.

Off to our west, a weakening system is lifting northeast towards the
Baja/Desert Southwest region. Mid and upper-level moisture ahead of
the trough axis is producing widespread clouds that will linger into
tomorrow morning. As the system lifts northeast, it'll phase with
the northern branch of jet stream and establish a broad area of
troughing over the western US through Wednesday. During this time,
multiple disturbances are poised to pass through the region,
bringing fluctuations in temperature and wind. The most notable
appears to be a slider-like system that ensembles suggest passes by
on Tuesday. NBM continues to paint the southwestern Mojave Desert
with 50-80% probabilities of 40+ mph gusts on Tuesday. Gusts across
our northwestern zones may be strong enough to cause minor impacts
as well, with 30-60% chances of 40+ mph. Elsewhere, gusty conditions
of 25-35 mph are expected. This system also brings cooler weather
with afternoon highs dropping 4-8 degrees from Tuesday, resulting in
below-normal temperatures mid-week.

Another disturbance passing through/by on Wednesday has the
potential to produce light precipitation mainly across the southern
half of the CWA. Latest NBM PoPs are 20-40% generally along the I-
15/I-40 corridors for Wednesday afternoon and evening. The main
uncertainty with this system is the track/phasing with all the other
disturbances within the larger trough. The trend has been
slower/farther southwest, resulting in the uptick in PoPs during
this time. This could be a sneaky light precip event with most eyes
focused on the main show later in the week.

.LONG TERM...Thursday through next weekend.

The potent atmospheric river we've been highlighting for the last
several days remains on track to arrive Thursday-Friday. Overall,
not too much has changed other than a slight increase in
precipitation amounts, snow levels, and confidence. Timing-wise,
guidance suggests the main plume of moisture and precipitation will
begin to slam into the Sierra Thursday morning, gradually spreading
eastward throughout the day. This precip is driven by orographic
lift and jet dynamics. Then, as the base of the trough swings
through Thursday night and Friday morning, we should see a more-
concentrated band of moderate precipitation progress across the area
from NW to SE. Precipitation chances Friday afternoon will depend on
how much sunshine we can get, as we'll have lingering moisture and
plenty of cold air aloft. If enough surface heating can occur,
scattered valley rain and mountain snow showers may linger
throughout the day. Precipitation chances come to an end Friday
night as the trough pulls away and heights begin to rise on the back
side.

In terms of amounts and impacts, heaviest precipitation will be in
western Inyo County and the Spring Mountains. Snow totals in the
Sierra/White/Inyo/Spring mountains have greater than 50% chances of
12"+. Chances of 18"+ drop to 10-20% outside of the Sierra where
they remain over 50%. As expected, snow levels have trended higher
over the last 24 hours, now between 6500-7500' at precip onset. This
will help mitigate winter impacts at lower elevations, but mountain
passes above 6000' will certainly be in play, particularly in our
northern zones where snow levels remain the lowest. Latest WPC
guidance has 50-70% chance of major impacts in the Sierra, while the
White/Inyo/Spring mountains have 50-70% chances of moderate impacts.
Northern Lincoln County has 40-50% chance of minor impacts. Below
the snow line, valley rains will be nothing to sneeze at either.
Latest NBM and raw ensemble guidance paints almost the entire CWA
with a greater than 50% chance of seeing 0.10" of liquid. Valleys
with more favorable orientation/topography (Owens Valley, eastern
Lincoln County and central/eastern Mohave County) all have 50+
percent odds of 0.50"+. Even Las Vegas has a ~1/3 chance of seeing
0.50"! That would be a great way to end the dry streak (211 days as
of today).

Precipitation is obviously the main story, but it's worth noting
that winds will also increase with this system. Probabilistic
guidance paints most of the area with 40-60% chances of 40+ mph
gusts, with locally higher probabilities across the western deserts.

Over the weekend, a broad, low-amplitude ridge builds over the
region. This allows dry conditions to prevail along with lighter
winds and moderating temperatures.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...A
typical diurnal pattern will be in place through the TAF period with
light mainly southwest winds overnight and northeast winds during
the afternoon. Wind speeds are expected to remain less than 7 kts.
FEW mid and high level clouds.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Winds generally less
than 10 kts at most TAF sites through Monday, with the exception of
KDAG where afternoon west winds 10-20 kts will be likely. No
operationally significant winds, clouds, or weather expected.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:26 PM PSTWinter Storm WatchVEFInyo23 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.